Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 45, NWS Green Bay, WI

May 17, 20177 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 17, 2017, 10:14 PM CDT for 7 counties in Wisconsin. It was in force for 61 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2017, 10:14 PM CDT (03:14 UTC)
Expired
May 17, 2017, 11:15 PM CDT
In force
61 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Oconto County, WI, Outagamie County, WI, Shawano County, WI

The radar

The Green Bay radar (KGRB), 7 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 10:15 PM CDTTSTM WND DMGChilton, WITREES DOWN AND POWER OUTAGES
May 17, 10:18 PM CDTTSTM WND DMGNew Holstein, WITREES DOWN AND POWER OUTAGES
May 17, 10:18 PM CDTTSTM WND GST 53New Holstein, WITIME ESTIMATED.
May 17, 10:19 PM CDTTSTM WND GST 53Chilton, WITIME ESTIMATED.
May 17, 10:20 PM CDTTSTM WND DMGBrillion, WITREES AND POWER LINES DOWN.
May 17, 10:20 PM CDTTSTM WND DMGNew Holstein, WITREES AND POWER LINES DOWN.
May 17, 10:29 PM CDTTSTM WND GST 55Green Bay, WI
May 17, 10:30 PM CDTTSTM WND DMGGreen Bay, WIABOUT A DOZEN REPORTS OF TREES AND WIRES DOWN IN GREEN BAY
May 17, 10:31 PM CDTTSTM WND GST 49Green Bay, WIFROM WBAY MESONET. TIME ESTIMATED.
May 17, 10:45 PM CDTTSTM WND GST 44Denmark, WIREPORT FROM WBAY WEATHERBUG SITE.
May 17, 10:56 PM CDTTSTM WND GST 41Manitowoc, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 3:13 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2017-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2017-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted.

475 
WUUS53 KGRB 180314
SVRGRB
WIC009-015-061-071-083-087-115-180415-
/O.NEW.KGRB.SV.W.0045.170518T0314Z-170518T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
1014 PM CDT WED MAY 17 2017

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Brown County in northeastern Wisconsin...
  Kewaunee County in northeastern Wisconsin...
  Calumet County in east central Wisconsin...
  Southern Oconto County in northeastern Wisconsin...
  Eastern Outagamie County in northeastern Wisconsin...
  Manitowoc County in east central Wisconsin...
  Eastern Shawano County in northeastern Wisconsin...

* Until 1115 PM CDT.

* At 1013 PM CDT, severe thunderstorms were located along a line
  extending from near Shawano to 6 miles southeast of Black Creek to
  near St Anna, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts. A gust to 61 mph was reported at 
           Appleton International Airport at 1005 pm.

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Green Bay, Appleton, Manitowoc, Shawano, Kewaunee, Bay Shore Park,
  Menasha, Kaukauna, Little Chute and Kimberly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 100 AM CDT for northeastern
and east central Wisconsin.

LAT...LON 4389 8816 4394 8831 4435 8844 4459 8865
      4468 8860 4468 8873 4480 8884 4486 8849
      4497 8849 4512 8819 4502 8812 4497 8770
      4463 8793 4464 8792 4488 8762 4468 8773
      4468 8748 4447 8743 4418 8746 4390 8769
TIME...MOT...LOC 0313Z 240DEG 46KT 4479 8870 4439 8835 4391 8820 

HAIL...<.75IN
WIND...60MPH
 
$$

Kieckbusch
4 follow-up statements
795 
WWUS53 KGRB 180325
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1025 PM CDT WED MAY 17 2017

WIC009-015-061-071-083-087-115-180415-
/O.CON.KGRB.SV.W.0045.000000T0000Z-170518T0415Z/
Brown WI-Kewaunee WI-Calumet WI-Oconto WI-Outagamie WI-Manitowoc WI-
Shawano WI-
1025 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR BROWN...KEWAUNEE...EASTERN CALUMET...SOUTHERN OCONTO...EASTERN
OUTAGAMIE...MANITOWOC AND EASTERN SHAWANO COUNTIES...

At 1025 PM CDT, severe thunderstorms were located along a line
extending from near Legend Lake to 10 miles west of Green Bay to 9
miles northeast of Kaukauna to near St Anna, moving northeast at 55
mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Green Bay, St. Nazianz and Bellevue Town around 1035 PM CDT. 
  Denmark, Gillett and Valders around 1040 PM CDT. 
  Manitowoc around 1045 PM CDT. 
  Bay Shore Park and Luxemburg around 1050 PM CDT. 
  Kewaunee around 1100 PM CDT. 

Other locations impacted by these severe thunderstorms include
Curran, Wayside, Gregorville, Rankin, Rose Lawn, Hayes, Freedom,
Newtonberg, Howard and St John.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 100 AM CDT for northeastern
and east central Wisconsin.

LAT...LON 4389 8816 4419 8822 4461 8841 4482 8874
      4486 8849 4497 8849 4512 8819 4502 8812
      4497 8770 4471 8792 4463 8793 4468 8780
      4488 8763 4488 8762 4468 8773 4468 8748
      4447 8743 4418 8746 4407 8760 4390 8769
TIME...MOT...LOC 0325Z 246DEG 47KT 4484 8857 4451 8821 4438 8813 4396
8807

HAIL...<.75IN
WIND...60MPH
 
$$

Kieckbusch
533 
WWUS53 KGRB 180335
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1035 PM CDT WED MAY 17 2017

WIC015-180344-
/O.CAN.KGRB.SV.W.0045.000000T0000Z-170518T0415Z/
Calumet WI-
1035 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CALUMET COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A tornado watch remains in effect until 100 AM CDT for northeastern
and east central Wisconsin.

LAT...LON 4424 8804 4463 8833 4483 8840 4486 8848
      4508 8817 4502 8812 4497 8770 4471 8792
      4463 8793 4468 8780 4488 8763 4488 8762
      4468 8773 4468 8748 4447 8743 4433 8748
      4418 8746 4407 8760 4390 8769 4390 8802
TIME...MOT...LOC 0334Z 239DEG 46KT 4495 8829 4456 8810 4443 8802 4394
8776

$$

WIC009-061-071-083-087-115-180415-
/O.CON.KGRB.SV.W.0045.000000T0000Z-170518T0415Z/
Brown WI-Kewaunee WI-Oconto WI-Outagamie WI-Manitowoc WI-Shawano WI-
1035 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR BROWN...KEWAUNEE...SOUTHERN OCONTO...NORTHEASTERN OUTAGAMIE...
MANITOWOC AND EASTERN SHAWANO COUNTIES...

At 1034 PM CDT, severe thunderstorms were located along a line
extending from near Gillett to near Green Bay to near Bellevue Town
to near Cleveland, moving northeast at 55 mph.

HAZARD...60 mph wind gusts. A wind gust to 55 mph was reported at 
         Austin Straubel Airport in Green Bay.

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Manitowoc around 1040 PM CDT. 
  Bay Shore Park around 1050 PM CDT. 
  Luxemburg around 1055 PM CDT. 

Other locations impacted by these severe thunderstorms include
Curran, Wayside, Gregorville, Rankin, Newtonberg, Howard, Shirley,
Lincoln, Cooperstown and Stiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 100 AM CDT for northeastern
and east central Wisconsin.

LAT...LON 4424 8804 4463 8833 4483 8840 4486 8848
      4508 8817 4502 8812 4497 8770 4471 8792
      4463 8793 4468 8780 4488 8763 4488 8762
      4468 8773 4468 8748 4447 8743 4433 8748
      4418 8746 4407 8760 4390 8769 4390 8802
TIME...MOT...LOC 0334Z 239DEG 46KT 4495 8829 4456 8810 4443 8802 4394
8776

HAIL...<.75IN
WIND...60MPH
 
$$

Kieckbusch
525 
WWUS53 KGRB 180352
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1052 PM CDT WED MAY 17 2017

WIC087-115-180402-
/O.CAN.KGRB.SV.W.0045.000000T0000Z-170518T0415Z/
Outagamie WI-Shawano WI-
1052 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OUTAGAMIE AND
EASTERN SHAWANO COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A tornado watch remains in effect until 100 AM CDT for northeastern
and east central Wisconsin.

LAT...LON 4425 8792 4486 8824 4493 8837 4508 8817
      4502 8812 4497 8770 4471 8792 4463 8793
      4468 8780 4488 8763 4488 8762 4468 8773
      4468 8748 4447 8743 4432 8748 4418 8746
      4407 8760 4390 8769 4390 8781
TIME...MOT...LOC 0352Z 228DEG 77KT 4512 8797 4476 8772 4467 8768 4419
8743

$$

WIC009-061-071-083-180415-
/O.CON.KGRB.SV.W.0045.000000T0000Z-170518T0415Z/
Brown WI-Kewaunee WI-Oconto WI-Manitowoc WI-
1052 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EASTERN BROWN...KEWAUNEE...SOUTHERN OCONTO AND MANITOWOC
COUNTIES...

At 1052 PM CDT, severe thunderstorms were located along a line
extending from near Pound to 11 miles southeast of Oconto to 6 miles
east of Bay Shore Park to 9 miles southeast of Two Creeks, moving
northeast at 90 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Green Bay, Manitowoc, Kewaunee, Bay Shore Park, Oconto, Luxemburg,
Denmark, Cleveland, Gillett and Two Creeks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 100 AM CDT for northeastern
and east central Wisconsin.

LAT...LON 4425 8792 4486 8824 4493 8837 4508 8817
      4502 8812 4497 8770 4471 8792 4463 8793
      4468 8780 4488 8763 4488 8762 4468 8773
      4468 8748 4447 8743 4432 8748 4418 8746
      4407 8760 4390 8769 4390 8781
TIME...MOT...LOC 0352Z 228DEG 77KT 4512 8797 4476 8772 4467 8768 4419
8743

HAIL...<.75IN
WIND...60MPH
 
$$

Kieckbusch
656 
WWUS53 KGRB 180408
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1108 PM CDT WED MAY 17 2017

WIC009-061-071-083-180417-
/O.EXP.KGRB.SV.W.0045.000000T0000Z-170518T0415Z/
Brown WI-Kewaunee WI-Oconto WI-Manitowoc WI-
1108 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROWN...KEWAUNEE...
SOUTHERN OCONTO AND MANITOWOC COUNTIES WILL EXPIRE AT 1115 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 100 AM CDT for 
parts of northeastern and east central Wisconsin.

Remember, a Severe Thunderstorm Warning still remains in effect for 
Door and northern Kewaunee counties until 1130 PM CDT.

LAT...LON 4425 8792 4486 8824 4493 8837 4508 8817
      4502 8812 4497 8770 4471 8792 4463 8793
      4468 8780 4488 8763 4488 8762 4468 8773
      4468 8748 4447 8743 4432 8748 4418 8746
      4407 8760 4390 8769 4390 8781
TIME...MOT...LOC 0407Z 240DEG 46KT 4521 8775 4485 8750 4476 8746 4428
8721

$$

Kieckbusch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 10:13 PM CDT, 1 minute earlier.

Area forecast discussion, May 17, 10:13 PM CDT, 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Green Bay WI
1013 PM CDT Wed May 17 2017

New Information added to update section

.UPDATE...
Issued at 1004 PM CDT Wed May 17 2017

QLCS is weakening, but radar is still detecting 40-50 kt winds in
the lowest elevation slice, which is only 2-4K ft off the ground
in east-central Wisconsin. This is also the one portion of the
forecast area that has not been affected by prior rounds to
convection. So although the overall severe threat has started to
wane, isolated severe gusts could work down to the surface (as
indicated bythe 53 kt gust at ATW within the past few minutes.)

Will start dropping the watch for areas behind the line
momentarily. Although tornado threat is now low, plan to keep the
portion of the watch along/ahead of the line going as long as the
severe wind threat exists.

UPDATE
Issued at 851 PM CDT Wed May 17 2017

Severe risk is about to spread into east-central Wisconsin as
large, mature MCS races ENE into the area. The system produced
widespread wind damage over SW WI within the past few hours.
Extended WW233 to the lake, and to 06Z to cover the situation.
Primary risk will be of damaging winds, though there is still the
possibility of QLCS tornadoes.

UPDATE
Issued at 807 PM CDT Wed May 17 2017

Perhaps the severe threat for east-central Wisconsin is becoming
a little clearer. Although small cells were now developing south
of the main line moving through central Wisconsin, it appears the
main threat will be with the arrival of the QLCS racing NE out of
SW WI.

In addition, strong gradient winds due to mixing have been edging
closer to the southern part of the forecast area (G44 at FLD).
Main threat will be wind.

UPDATE
Issued at 708 PM CDT Wed May 17 2017

Severe threat continues to gradually evolve across the area.
Although it will be moving out of the strongest instability, the
line over central Wisconsin is likely to maintain its intensity as
it surges into north-central Wisconsin during the evening.

The specifics of the evolution of the severe threat in eastern
Wisconsin is a little more unclear. The line in central Wisconsin
could build southeast and merge with the small cluster of storms
now entering southeast Wisconsin. It is also possible it may take
until the QLCS racing northeast from Iowa arrives in the area later
this evening. But given the intense QG forcing (at least for May)
continuing to bear down on the area from the southwest (in
advance of intense negatively-tilted shortwave ejecting across
Iowa), it is likely convection will affect the area at some point.
Assuming storms develop over eastern Wisconsin, there appears to
be sufficient shear and instability for them to pose a severe
threat.
&&

.SHORT TERM...Tonight and Thursday
Issued at 242 PM CDT Wed May 17 2017

A low pressure system, clearly seen spinning across the Missouri
Valley, will continue moving northeast towards northern Wisconsin
this afternoon and is forecast to be over the forecast area late
tonight and early Thursday morning. As this system tracks towards
the area instability will increase precipitously this afternoon
and this evening with forecast MUCAPEs of 2000 to 2500 J/kg. An
18Z KGRB RAOB sounding already shows 1100 J/kg of SBCAPE, which is
expected to rise as surface temperatures rise to around 80 this
afternoon. In addition to the instability 0-6 km bulk shear values
are expected to increase to around 50 knots. This setup points to
an increased severe weather potential for northeast Wisconsin, as
noted by the Slight Risk from the SPC convective outlook. The main
severe weather threat appears to be winds, as noted by the strong
50+ knots of wind starting as low as 8800 ft in the 18Z KGRB RAOB,
and 70 knots noted just above 20k ft agl. In addition to damaging
winds, large hail is possible with a fat CAPE profile in the hail
growth zone as well as tornadoes given the low level shear noted
in the low levels of the RAOB sounding. Models are indicating a
very long night in store for the forecast area as several rounds
of strong to severe storms track through the forecast area through
the overnight hours. Preliminary thoughts are there could be 3
rounds, however there could be more or less based on how the low
progresses towards the area tonight and how long the instability
can remain in place after sunset.

In addition to severe weather, flooding will be a concern across
north-central Wisconsin where several rounds of showers and
thunderstorms have already passed through yesterday night. However
the fast winds noted in the sounding will lead to fast moving
storms during this period, keeping the chances for training over
any given area rather low. Therefore will hold off on any flood
watches for this area at this time.

The storms will exit the area late tonight and Thursday morning as
the low moves through the area and a cold front brings a cooler,
more stable airmass to the region. Temperatures Thursday afternoon
are expected to fall behind the cold front despite being the
middle of May, a rare event for this time of year.

.LONG TERM...Thursday Night Through Wednesday
Issued at 242 PM CDT Wed May 17 2017

Very cool conditions expected at the beginning of the period, then
temperatures will modify early next week but will remain below
normal for the latter half of May. Winds will gradually diminish
later Thursday with a frost or freeze expected north and west of
the Fox Valley. Conditions across the Fox Valley and lakeshore a
little more tricky as winds stay up even late at night. This will
more than likely limit the frost potential and keep temperatures
from 35 to 39 degrees. Highs on Friday will be very cool with
readings only reaching the middle to upper 50s. For Friday night,
clouds will be on the increase with chances of rain after
midnight.

Rain is expected on Saturday into Saturday night as the next
system moves across the region. The next chance of rain will be
next Tuesday and Wednesday. Below normal temperatures are expected
for much of the period.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 708 PM CDT Wed May 17 2017

Thunderstorms will be the main aviation forecast issue. Once those
pass through later tonight, expect low ceilings and some lower
visibilities to push into north-central Wisconsin later tonight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........Skowronski
SHORT TERM.....Kurimski
LONG TERM......Eckberg
AVIATION.......Skowronski
Hazardous weather outlook, May 17, 2:08 PM CDT, 8 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
208 PM CDT Wed May 17 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
208 PM CDT Wed May 17 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This afternoon and Tonight

There is a slight risk of severe thunderstorms across nearly all
of the forecast area. Large hail, damaging winds, and a few
tornadoes are possible. The afternoon and early evening hours have
the greatest potential for severe storms.

The thunderstorms will also produce heavy rain, especially across
far northern Wisconsin where local flooding is possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

A frost or freeze is likely north and west of the Fox Valley
Thursday night. Patchy frost is also possible across the Fox
Valley as well, but will depend if winds diminish late Thursday
night.

Thunderstorms are possible Saturday night but it is too early to
determine the severe weather threat at this time. There is also
the potential for heavy rain Saturday and Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested this afternoon and tonight.

LMZ521-522-541>543-181915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
208 PM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This afternoon and Tonight

Increasing south winds and building waves will lead to hazardous
conditions in the Lake Michigan waters. There is a also a chance
of severe thunderstorms this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

An abrupt wind shift from south to north will take place Thursday
during the morning or midday hours. Winds could gust to gale
force for a few hours from the north after the wind shift.

There is a chance for thunderstorms Saturday night. Winds and
waves hazardous to small craft are possible on Thursday.

Kurimski/Eckberg

In the hours before

Local storm report, May 17, 9:28 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND GST     WAUTOMA                 44.06N 89.28W
05/17/2017  M52 MPH          WAUSHARA           WI   AWOS

&&

ECKBERG
Local storm report, May 17, 9:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
943 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     STEVENS POINT           44.51N 89.56W
05/17/2017  M35 MPH          PORTAGE            WI   TRAINED SPOTTER

            MEASURED 35 MPH SUSTAINED WINDS. CORNER OF HWY HH AND 51.

&&

KLB
Local storm report, May 17, 9:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
956 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     PLOVER                  44.45N 89.53W
05/17/2017  M41.00 MPH       PORTAGE            WI   CO-OP OBSERVER

0942 PM     TSTM WND GST     WAUPACA                 44.34N 89.06W
05/17/2017  M49.00 MPH       WAUPACA            WI   AWOS

&&

ECKBERG
Local storm report, May 17, 10:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     NEW LONDON              44.38N 88.75W
05/17/2017  M42 MPH          WAUPACA            WI   MESONET

            REPORT FROM WBAY WEATHERBUG SITE.

&&

ECKBERG
Local storm report, May 17, 10:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     TSTM WND GST     MARION                  44.66N 88.88W
05/17/2017  E50.00 MPH       WAUPACA            WI   TRAINED SPOTTER

1005 PM     TSTM WND GST     APPLETON                44.26N 88.40W
05/17/2017  M61.00 MPH       OUTAGAMIE          WI   AWOS

&&

ECKBERG
Local storm report, May 17, 10:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1013 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     CLINTONVILLE            44.61N 88.75W
05/17/2017  E50 MPH          WAUPACA            WI   TRAINED SPOTTER

            ESTIMATED WIND GUST.

1008 PM     TSTM WND GST     S SHIOCTON              44.43N 88.58W
05/17/2017  M40 MPH          OUTAGAMIE          WI   TRAINED SPOTTER

            ALSO NOTICED POWER LINE FLASH TO THE SW SHORTLY BEFORE
            MEASURING THE GUST.

&&

KLB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:13 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon50 min
May 17, 7:44 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon, Oneida29 min
May 17, 7:59 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Portage, Shawano, Waupaca61 min
May 17, 8:10 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Oneida, Vilas37 min
May 17, 8:15 PM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 17, 8:15 PM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 17, 8:22 PM CDTSpecial Marine WarningGRB113 min
May 17, 8:37 PM CDTAreal Flood AdvisoryGRBLincoln, Marathon, Portage, Wood12 hr
May 17, 8:39 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette31 min
May 17, 8:54 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Waushara, Wood44 min
May 17, 9:01 PM CDTRiver Flood WarningGRBWood51 hr
May 17, 9:03 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto16 min
May 17, 9:26 PM CDTSevere Thunderstorm WarningGRBCalumet, Marathon, Outagamie, Portage, Shawano, Waupaca and 2 more49 min
May 17, 9:34 PM CDTSpecial Marine WarningGRB116 min
May 17, 10:29 PM CDTSevere Thunderstorm WarningGRBLanglade, Marinette, Menominee, Oconto28 min
May 17, 10:48 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee42 min
May 17, 11:20 PM CDTSpecial Marine WarningGRB85 min
May 18, 4:01 AM CDTGale WarningGRB17 hr
May 18, 4:01 AM CDTSmall Craft AdvisoryGRB24 hr
May 18, 4:51 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 18, 4:51 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 18, 4:51 AM CDTRiver Flood AdvisoryGRBMarinette36 hr
May 18, 5:29 AM CDTAreal Flood WarningGRBMarathon12 hr
May 18, 6:37 AM CDTRiver Flood WarningGRBLincoln62 hr
May 18, 6:37 AM CDTRiver Flood WarningGRBMarathon4 days
May 18, 6:46 AM CDTRiver Flood WarningGRBLincoln, Marathon62 hr
May 18, 7:29 AM CDTRiver Flood WarningGRBWood27 hr
May 18, 9:51 AM CDTRiver Flood WarningGRBMarathon57 hr
May 18, 2:50 PM CDTFrost AdvisoryGRBMarathon, Marinette, Menominee, Oconto, Portage, Shawano and 3 more17 hr
May 18, 2:50 PM CDTFreeze WarningGRBFlorence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more17 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.